NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 26, 6:14 PM EST, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 26, 6:14 PM EST, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
714 PM EDT Sat Jun 26 2021
...Updated Aviation Discussion...
.Short Term...(This evening through Sunday night)
Issued at 308 PM EDT Sat Jun 26 2021
Mostly quiet across the forecast area this afternoon, with most
convection confined to a narrow prefrontal corridor of deep moist
convergence from southwestern Michigan back into south central
Missouri. There has been little eastward progress thus far, although
models suggest this axis of convergence will begin to slowly shift
eastward late this afternoon and this evening as the front makes
very slow progress as well.
Will carry thunder chances across the northwest through much of the
night with the highest chances in the evening prior to boundary
layer stabilization. Forecast soundings indicate modest instability
with some fairly good low level shear for a time this evening, so
there will be some chance for strong to severe storms for a window
around 23-03Z or so, with isolated damaging winds and perhaps a
tornado. Marginal risk is well placed.
Thunderstorm chances will overspread the entire area tomorrow, again
highest in the northwest, as the front gets a bit closer, but also
washes out a bit, and somewhat more impressive and widespread
instability is expected to develop, although shear will be a bit
more modest. Marginal risk across much of the area again is well
placed. Expect more scattered activity tomorrow than experienced so
far today.
Storm chances will stick around into Sunday night but wane a bit
again as the boundary layer stabilizes. Details become a bit more
uncertain with time as remnant boundaries are left behind and also
owing to nebulous upper level support.
Blend appears to have a good handle on temperatures and see little
reason to deviate with little change in airmass through the short
term.
&&
.Long Term...(Monday through Saturday)
Issued at 308 PM EDT Sat Jun 26 2021
Southwest upper flow will become more zonal by mid week next week as
an upper trough moves into the Great Lakes. This will allow a
surface front to gradually move through the area by the end of next
work week.
Best forcing will remain closer to the surface front and upper
trough axis, which means mainly north early in the period. As the
trough and surface front move into the area during the week, forcing
will be more widespread. High precipitable water values will
continue through much of next week, with values between 1.50 and 2"
common. Thus, locally heavy rain will remain a threat.
With the plentiful moisture and available forcing, higher PoPs will
be common north and west early in the period, spreading through the
remainder of the area mid week. PoPs will diminish late week as the
front moves east.
There remains a good amount of uncertainty though on the end of the
period, as the 00Z ECMWF and 12Z Canadian have an upper low to the
west of the area, while the 12Z GFS is east of the area. Will keep
some PoPs for next Saturday with low confidence.
Warm temperatures will continue into mid week, then cooler air will
move in with rain and the surface front.
&&
.Aviation...(00Z TAF Issuance)
Issued at 713 PM EDT Sat Jun 26 2021
IMPACTS:
* Thunderstorms moving into KLAF over next couple of hours, might
clip KHUF later.
* Winds from 180 to 200 gusting to around 22 to 30 kts with gusts
decreasing after sunset, picking back up Sunday late morning.
DISCUSSION: A line of storms stretching from northern Indiana
through central Illinois and moving northeast could reach KLAF over
the next couple of hours. Some uncertainty if the southern edge will
stay south enough to clip KHUF, but nothing expected at KIND and
KBMG. MVFR to IFR conditions possible in the thunderstorms. Storms
should then lift north later overnight.
MVFR ceilings could move in from the northwest near daybreak, but
may only get as far south at KLAF. Chances for more thunderstorms
will return by Sunday afternoon.
Winds are generally from 180-210 and will remain so throughout the
period, sustained at 10-15KT with gusts this evening as high as 25-
30KT, and again into the lower 20KT range tomorrow.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&
Short Term...Nield
Long Term...50
Aviation...CP
Hazardous weather outlook, Jun 26, 2:28 PM EST, 5 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
328 PM EDT Sat Jun 26 2021
INZ021-028>031-035>040-043>046-051>053-060-061-067-271930-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Vermillion-Parke-Putnam-Hendricks-Vigo-Clay-
Owen-Sullivan-Greene-Knox-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Clinton, Newport, Rockville,
Greencastle, Plainfield, Brownsburg, Danville, Terre Haute, Brazil,
Clay City, Spencer, Sullivan, Linton, Bloomfield, and Vincennes
328 PM EDT Sat Jun 26 2021
This hazardous weather outlook is for central Indiana.
.DAY ONE...This Afternoon and Tonight.
Thunderstorms will be possible this evening and overnight with a
threat for isolated severe storms through midnight. Damaging winds
and heavy rainfall will be the primary threats, with an isolated
tornado possible.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Periodic chances for showers and thunderstorms will continue through
the week. Storms will produce heavy rainfall and may be strong at
times with gusty winds.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
&&
More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind
INZ041-042-047>049-054>057-062>065-068>072-271930-
Delaware-Randolph-Marion-Hancock-Henry-Morgan-Johnson-Shelby-Rush-
Monroe-Brown-Bartholomew-Decatur-Daviess-Martin-Lawrence-Jackson-
Jennings-
Including the cities of Muncie, Winchester, Indianapolis,
Greenfield, New Castle, Martinsville, Mooresville, Greenwood,
Franklin, Shelbyville, Rushville, Bloomington, Nashville, Columbus,
Greensburg, Washington, Loogootee, Shoals, Bedford, Mitchell,
Seymour, Brownstown, and North Vernon
328 PM EDT Sat Jun 26 2021
This hazardous weather outlook is for central Indiana.
.DAY ONE...This Afternoon and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Periodic chances for showers and thunderstorms will continue through
the week. Storms will produce heavy rainfall and may be strong at
times with gusty winds.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
&&
More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind